Kentucky, 2008

Flood and Hail in Kentucky, April 10, 2008

April 10, 2008 · NWS PAH · 4 events in 2 counties and zones

A strong low pressure system moved northeast from eastern Kansas across the central Plains. An isolated severe storm developed in a warm south wind flow and produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A strong low pressure system moved northeast from eastern Kansas across the central Plains. An isolated severe storm developed in a warm south wind flow and produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 10, 1:54 PM CST, 7 hours 6 minutes earlier.

Area forecast discussion, Apr 10, 1:54 PM CST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT THU APR 10 2008

.DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP/SEVERE CHANCES TONIGHT...ANY
LINGERING PRECIP CHANCES FRIDAY INTO SUNDAY...AND TEMPS OVER THE
WEEKEND INTO EARLY NEXT WEEK.

AFTER A BRIEF LULL IN THE ACTION AT MIDDAY...PRECIP AND SEVERE
CHANCES ARE ALREADY PICKING BACK UP THIS AFTERNOON AND THIS WILL
CONTINUE INTO THE EVENING. PREFER A SOLUTION CLOSER TO THE SLOWER
NAM...WITH BETTER CHANCES FOR WESTERN AREAS EARLY THIS EVENING AND
EASTERN AREAS FROM MID EVENING TO JUST AFTER MIDNIGHT. AREA REMAINS
IN A DAY 1 MODERATE RISK WITH A TORNADO WATCH CURRENTLY IN EFFECT
FOR SOUTHWEST AND SOUTH CENTRAL PORTIONS OF THE FA.  SEVERE
PARAMETERS STILL LOOK FAVORABLE INTO THE OVERNIGHT AND EXPECT
ADDITIONAL WATCHES. WARM FRONT HAS LIFTED ALMOST ENTIRELY THROUGH
THE REGION...WITH GUSTY SOUTH WINDS IN ITS WAKE.

WITH THE PASSAGE OF THE WARM FRONT...TEMPERATURES HAVE CLIMBED
INTO THE 70S ACROSS MOST OF THE FORECAST AREA...WITH DEW POINTS IN
THE UPPER 50S TO LOWER 60S. THE WIND ADVISORY WILL REMAIN IN
EFFECT UNTIL MIDNIGHT DUE TO SOME TREES DOWNED BECAUSE OF THESE
WINDS AND THE EXTREMELY MOIST SOIL CONDITIONS ACROSS THE REGION.
THE FLOOD WATCH WILL ALSO REMAIN IN EFFECT THROUGH 11Z DUE TO
FLOOD ISSUES ALREADY OCCURRING IN SOUTHEAST MISSOURI...AND MORE
HEAVY RAINFALL EXPECTED WITH THUNDERSTORMS THROUGH THE EVENING.
ANY FLOOD ISSUES THIS EVENING WILL LIKELY BE MORE LOCALIZED IN
NATURE.

FOR POPS TONIGHT...AGAIN LEANING HEAVILY TOWARD THE NAM
TIMING...WENT WITH LIKELY POPS WEST TO CATEGORICAL EAST FOR THE
EVENING HOURS...REDUCING POPS AFTER MIDNIGHT TO CHANCE WEST TO LOW
CATEGORICAL EAST. ON FRIDAY...NAM AND GFS LINGER SOME LIGHT QPF
ACROSS THE EASTERN HALF OF THE FA IN THE MORNING...QUICKLY
TAPERING OFF IN THE AFTERNOON. THE ACTUAL PASSAGE OF THE COLD
FRONT...AS INDICATED BY NAM AND GFS...WILL NOT BE UNTIL AROUND
MIDDAY...SO WENT AHEAD AND KEPT CHANCE POPS FOR SHOWERS AND STORMS
IN THE MORNING...AND LINGERED LOW POPS FOR SHOWERS IN THE FAR EAST
IN THE AFTERNOON.

WENT WITH DRY CONDITIONS FOR FRIDAY NIGHT...BEFORE THE APPROACH OF
SOME WRAP AROUND MOISTURE. ON SATURDAY...GFS AND ECMWF BRING LIGHT
QPF INTO THE AREA FROM NORTH TO SOUTH THROUGH THE DAY. INCLUDED
SLIGHT CHANCE POPS FOR SHOWERS ACROSS THE NORTH IN THE
MORNING...WITH CHANCE POPS NORTH TO SLIGHT CHANCES SOUTH IN THE
AFTERNOON. BY SATURDAY NIGHT...GFS STILL INDICATES SOME LIGHT
QPF...AND SOUNDINGS AND THICKNESSES SHOW A POSSIBILITY OF SOME
LIGHT SNOW MIXED WITH ANY RAIN...SO CONTINUED WITH SLIGHT TO LOW
CHANCE POPS FOR RAIN AND SNOW ACROSS THE AREA. ON
SUNDAY...CONFINED ANY LINGERING POPS FOR SHOWERS TO EASTERN
PORTIONS OF THE FA.

BY SUNDAY NIGHT AND MAYBE EVEN MONDAY NIGHT...WITH CLEARING
TAKING PLACE AND THE COLD AIR FILTERING IN ON THE BACKSIDE OF THE
LOW...LOW TEMPS CURRENTLY ARE FORECAST TO DIP TOWARD FREEZING.
THOUGH IT IS TOO EARLY FOR ANYTHING DEFINITIVE...THIS WILL
CONTINUE TO BE MONITORED OVER THE NEXT COUPLE OF DAYS TO SEE IF
ANY FROST OR FREEZE ADVISORIES WILL BE NEEDED.

FARTHER INTO THE EXTENDED...HIGH PRESSURE WILL BUILD INTO THE
REGION FOR MUCH OF THE WEEK...LEADING TO DRY CONDITIONS AND A
GRADUAL WARM UP.

FOR NEAR TERM TEMPS...OVERALL USED A COMPROMISE OF MAV AND MET
GUIDANCE....LEANING A LITTLE MORE TOWARD WARMER MET FOR TONIGHT.  IN
THE EXTENDED...WENT NEAR TO A LITTLE ABOVE LATEST MEX GUIDANCE
THROUGH TUESDAY HIGHS...THEN WENT NEAR TO LITTLE BELOW MEX
GUIDANCE BEYOND TUESDAY.

&&

.AVIATION...
SCATTERED THUNDERSTORMS FROM EASTERN ARKANSAS INTO SOUTHERN
ILLINOIS. FOLLOWED TIMING FROM RUC MODEL FOR MOST OF THE FORECAST
AND ATTEMPTED TO NARROW THE WINDOW DOWN AS MUCH AS POSSIBLE FOR MOST
LIKELY TIME OF PRECIPITATION. WITH POTENTIAL FOR SEVERE
THUNDERSTORMS AND VERY HEAVY RAIN BROUGHT IN MVFR/IFR CONDITIONS
WITH THE STORMS. CONTINUED MVFR CEILINGS OVER THE AREA THROUGH THE
REST OF THE PERIOD. WIND GUSTS TO 37 KTS POSSIBLE ESPECIALLY FOR
KCGI/KPAH THIS AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

PUBLIC...RST
AVIATION...PS
Hazardous weather outlook, Apr 10, 12:25 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT THU APR 10 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111330-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
125 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS
POSSIBLE. THE BEST CHANCE TIME FRAME IS FROM LATE AFTERNOON AND
EVENING INTO THE OVERNIGHT HOURS. STRONG TORNADOES...DAMAGING
WINDS...AND LARGE HAIL ARE ALL POSSIBLE. FLOODING RAINS ARE
ALSO A THREAT.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FRIDAY. REFER TO THE
FLASH FLOOD WATCH FOR MORE DETAILED INFORMATION. ALSO REFER TO THE
LATEST FLOOD STATEMENTS FOR MORE DETAILED RIVER AND AREAL FLOODING
INFORMATION.

A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT ACROSS THE AREA. WIND
GUSTS OF 45 TO 50 MPH ARE POSSIBLE...ESPECIALLY DURING THE
AFTERNOON HOURS

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR INFORMATION ON FLOODING...REFER TO THE LATEST FLOOD WARNINGS
AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. IN ADDITION TO
SEVERE WEATHER REPORTS...RAINFALL AND FLOODING REPORTS ARE NEEDED
AS WELL.

PS

In the hours before

Local storm report, Apr 10, 5:24 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
624 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND DMG 5 NW WEST PADUCAH       37.13N 88.81W
04/10/2008                   MCCRACKEN          KY   EMERGENCY MNGR

            4 FOOT DIAMETER TREE DOWN ALONG JOPPA LANDING ROAD.

&&

SMITTY
Local storm report, Apr 10, 5:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     FLOOD            CHRISTOPHER             37.97N 89.05W
04/10/2008                   FRANKLIN           IL   EMERGENCY MNGR

            LOCALIZED FLOODING BETWEEN BUCKNER AND CHRISTOPHER ALONG
            HIGHWAY 14.

&&

SMITTY
Local storm report, Apr 10, 6:05 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLOOD            DELTA                   37.20N 89.74W
04/10/2008                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            PORTIONS OF HIGHWAY P HAS STANDING WATER.

&&

SMITTY
Special weather statement, Apr 10, 6:40 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CDT THU APR 10 2008

ILZ090-094-KYZ003>009-110115-
BALLARD KY-CALLOWAY KY-CARLISLE KY-GRAVES KY-LIVINGSTON KY-
MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL-
740 PM CDT THU APR 10 2008

...STRONG GUSTY WINDS POSSIBLE WITH STORMS THIS EVENING...

AT 735 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
OVER WESTERN KENTUCKY...STRETCHING FROM LA CENTER TO LOVELACEVILLE
TO FULGAM. AS THIS LINE OF STORMS CONTINUES MOVING NORTHEAST AT 50
MPH...IT WILL IMPACT LOCATIONS FROM METROPOLIS ILLINOIS TO
PADUCAH AND MAYFIELD KENTUCKY THROUGH 815 PM. STRONG GUSTY WINDS OF
UP TO 50 MPH...HAIL UP TO HALF INCH DIAMETER...LOCALLY HEAVY RAIN...
AND DANGEROUS LIGHTNING ARE ALL POSSIBLE WITH THIS LINE OF STORMS.

STRONG WINDS COULD TOSS AROUND UNSECURED OUTDOOR ITEMS...AND DOWN
WEAKENED TREES...ESPECIALLY DUE TO NEAR SATURATED GROUND CONDITIONS.

RJP
Local storm report, Apr 10, 8:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             LAFAYETTE               36.66N 87.66W
04/10/2008  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 10, 8:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
943 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     FLOOD            HUNTER                  36.89N 90.85W
04/10/2008                   CARTER             MO   TRAINED SPOTTER

            COUNTY ROAD 228 FLOODED WITH 2 FEET OF STANDING WATER
            NEAR THE INTERSECTION OF ROUTE E.

1049 AM     FLOOD            PIEDMONT                37.15N 90.70W
04/10/2008                   WAYNE              MO   TRAINED SPOTTER

            CREEEKS THROUGHOUT THE COMMUNITY ARE OUT OF THEIR BANKS.

1130 AM     HEAVY RAIN       2 SW VAN BUREN          36.99N 91.04W
04/10/2008  M3.50 INCH       CARTER             MO   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF COUNTY ROAD 125 AND
            HIGHWAY 60. CREEKS AND LOW LYING AREAS FLOODED.

0207 PM     FLOOD            POPLAR BLUFF            36.76N 90.41W
04/10/2008                   BUTLER             MO   LAW ENFORCEMENT

            ENTIRE LENGTH OF ROUTE N CLOSED DUE TO HIGH WATER.

0208 PM     FLOOD            PIEDMONT                37.15N 90.70W
04/10/2008                   WAYNE              MO   LAW ENFORCEMENT

            EVACUATIONS AT THE BLACK RIVER RETREAT WEST OF TOWN. ONE
            HALF OF THE COMMUNITY UNDER WATER.

0209 PM     FLOOD            DONIPHAN                36.62N 90.82W
04/10/2008                   RIPLEY             MO   LAW ENFORCEMENT

            LATE REPORT. ONE ROAD CLOSED EARLIER THIS MORNING DUE TO
            HIGH WATER.

0220 PM     FLOOD            VAN BUREN               37.01N 91.01W
04/10/2008                   CARTER             MO   LAW ENFORCEMENT

            LOCAL CREEKS AND STREAMS OUT OF BANKS.

0401 PM     FLOOD            DU QUOIN                38.00N 89.24W
04/10/2008                   PERRY              IL   LAW ENFORCEMENT

            FOLLOWING ROADS CLOSED...WOLVERINE, COUGAR, COLUMBINE,
            SAWMILL, TULIP, AND PARK DUE TO HIGH WATER.

0451 PM     HEAVY RAIN       MARBLE HILL             37.30N 89.98W
04/10/2008  M2.50 INCH       BOLLINGER          MO   CO-OP OBSERVER

            ADDITIONAL RAINFALL SINCE 7 AM.

0457 PM     FLOOD            PERRYVILLE              37.73N 89.87W
04/10/2008                   PERRY              MO   TRAINED SPOTTER

            HIGHWAY B CLOSED FROM BEALY TO PERRYVILLE. APPLE CREEK
            ROAD CLOSED. SEVERAL SECONDARY ROADS CLOSED.

0530 PM     HAIL             WAPPAPELLO              36.94N 90.27W
04/10/2008  M0.50 INCH       WAYNE              MO   OTHER FEDERAL

            MARBLE SIZE HAIL REPORTED AT LAKE WAPPAPELLO. REPORTED BY
            CORP OF ENGINEERS.

0542 PM     NON-TSTM WND DMG KEVIL                   37.08N 88.89W
04/10/2008                   BALLARD            KY   NWS EMPLOYEE

            WIND GUST 50 MPH. TREE AND CONCRETE LAWN DISPLAY BLOWN
            OVER.

0615 PM     NON-TSTM WND DMG 5 NW WEST PADUCAH       37.13N 88.81W
04/10/2008                   MCCRACKEN          KY   EMERGENCY MNGR

            4 FOOT DIAMETER TREE DOWN ALONG JOPPA LANDING ROAD.

0637 PM     FLOOD            CHRISTOPHER             37.97N 89.05W
04/10/2008                   FRANKLIN           IL   EMERGENCY MNGR

            LOCALIZED FLOODING BETWEEN BUCKNER AND CHRISTOPHER ALONG
            HIGHWAY 14.

0704 PM     FLOOD            DELTA                   37.20N 89.74W
04/10/2008                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            PORTIONS OF HIGHWAY P HAS STANDING WATER.

0940 PM     HAIL             LAFAYETTE               36.66N 87.66W
04/10/2008  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 49 km away, was scanning. The volume nearest the first event began at 03:00 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Henderson

When
April 10, 9:00 PM CST to 9:05 PM CST
Where
Henderson County, Henderson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.830, -87.580

Hail, Henderson

When
April 10, 9:21 PM CST
Where
Henderson County, Henderson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.830, -87.580

Flood, Henderson

When
April 10, 10:00 PM CST to 11:50 PM CST
Where
Henderson County, Henderson to 1.62 mi WNW of Henderson
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.830, -87.580

Urban flooding occurred in Henderson, where 1 to 1.5 feet of water covered low-lying areas south of Highway 60.

Thunderstorm Wind, Christian

When
April 10, 10:55 PM CST
Where
Christian County, 4 mi NE of Hopkinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.891, -87.429

A concrete block outbuilding was damaged. Several trees were uprooted, and a trampoline was blown 500 feet. Antenna damage occurred.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87241, 87240, 89596, 89430.